Hello everyone.

We have decided to phase out the Mixed Reality Forums over the next few months in favor of other ways to connect with us.

The first way we want to connect with you is our mixed reality developer program, which you can sign up for at https://aka.ms/IWantMR.

The plan between now and the beginning of May is to clean up old, unanswered questions that are no longer relevant. The forums will remain open and usable.

On May 1st we will be locking the forums to new posts and replies. They will remain available for another three months for the purposes of searching them, and then they will be closed altogether on August 1st.

So, where does that leave our awesome community to ask questions? Well, there are a few places we want to engage with you. For technical questions, please use Stack Overflow, and tag your questions using either hololens or windows-mixed-reality. If you want to join in discussions, please do so in the HoloDevelopers Slack, which you can join by going to https://aka.ms/holodevelopers. And always feel free to hit us up on Twitter @MxdRealityDev.

Rainbow tint in FoV... is this normal?

AR123AR123
edited June 2016 in Questions And Answers

Are the colors within the FoV suppose to have a tint of rainbow colors? The overall color reproduction seems ok, but there's a rainbow-style tint.

Just curious to see if anyone else has this, and if this is normal as it's really annoying and hurting my eyes.

Comments

  • @ar123 some separation, depending on color choices of materials is not unusual.

    You should check out this page of the help docs and see if that sounds like what you are seeing.

    Windows Holographic User Group Redmond

    WinHUGR.org - - - - - - - - - - - - - - - - - - @WinHUGR
    WinHUGR YouTube Channel -- live streamed meetings

  • AR123AR123
    edited June 2016

    @HoloSheep understandable; however, this is not an issue with the gaze itself, rather with the overall screen. It looks like a 1990's VGA monitor with poor connection with RGB. Some areas on the edge look bright, crisp, and color accurate, but the middle has an oil spill rainbow coloration to it.

    Here's an example from one of my units:
    https://www.dropbox.com/s/6w3gxgvk3vqmrb9/IMG_4416.MOV?dl=0

  • @AR123 10 points for taking a video with your cellphone. That couldn't have been easy.

  • @mtycholaz Ha ...thanks! Was hoping it captured the lucky charm. ;)

  • JonKayeJonKaye
    edited July 2016

    I am also seeing what @AR123 describes as "oil spill rainbow", particularly on larger white surfaces (such as the Origami board). It is not nearly as noticeable as the cell phone picture, but I am trying to figure out if the unit is not properly calibrated with respect to color, maybe the lenses are dirty, etc. though everything seems in order.

  • edited July 2016

    Ok, so I don't see any of that rainbow on the menu like you are showing in the video. I do see it on bigger, bright white surfaces (holograms, not physical surfaces), but not just in general like you are seeing.

  • @AR123 is it possible that you have overhead lighting that is perhaps causing this?

  • My 2 devices are similar to what Jon describes.

    Pretty noticeable oil spill looking color distortion on large white surfaces but its not terribly noticeable in other situations. If I stare at a dark floor with nothing being rendered on the device I see a red tint around the edges with a small neutral patch where the color looks correct dead center of each eye. If I look at a white screen I see a ton of color change and variation in each eye. I know another developer who has sent back several units to try to fix this problem but has said that the new units havent been any better.

  • I just received my newest device, model 1688, lot number 16/28, and it has the rainbow effect quite pronounced. It makes the unit almost unusable. My previous unit didn't have the rainbow at all. I'll be contacting support.

  • @tdroz did you ever find a solution to this issue? We have the same effect but everything was working well the last few months. Any ideas what could cause this effect?

Sign In or Register to comment.